Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: What causes med poopout the worst

Posted by OldSchool on March 28, 2002, at 10:59:31

In reply to Re: What causes med poopout the worst OldSchool, posted by Bob on March 27, 2002, at 22:13:16

> Well that's just f'in great. If psychiatry thinks it's so bad to start and stop meds, then what the f are we supposed to do when all they can offer someone is trial and error to find the correct med, or med combo. What is their solution to the med merry-go-round lottery??? Saying you shouldn't start and stop meds is like saying you shouldn't breath any polluted air because it might give you cancer. Sorry, but that's life, and there's no way around it right now.
>
> Until the meds themselves get more effective with less debilitating side effects, and they come up with some way to figure out what med is good for what individual on the first try (which could be a hundred or more years off the way it's progressing), there's no use in even making that statement!!! Say the first med they gave you was Remeron, and it caused you to gain 35% body weight, as well as gave you anger problems, and didn't control your OCD problem, what would you do... continue on that med until the end of your life so that you wouldn't have to change and make it worse? No. The meds today are often leave us so compromised, that we as human beings eventually feel that there has to be something better than what we are going through. The fact that people are going on and off meds is a giant red flag for the inability to diagnose, describe or understand our diseases and the treatments. How many other diseases are there where people feel the need to go on and off meds?
>
> This is not a personal attack on you, Old School - I'm just venting about the state of psychiatry and our plights.

Let me explain it very very specifically Bob. Say you are on Remeron for major depression. Youve been on 15 mg Remeron for three weeks and your Pdoc bumps you up to 30 mg. After a week at 30 mg you find your really sedated and getting really fat. You are like "fuck this" so you drop back down to 15 mg on your own, indecisive as many severe depressives tend to me. You remain at 15 mg for a week, find your getting more depressed and realized you made a mistake. (more decision making problems common to severe depression and inability to think clearly) So you bump it back up to 30 mg, only to find that low and behold it doesnt activate good like it did the first time. Do this a third time and your meds will be like water...fadeout to the max.

This is my point. Going on and off the same antidepressant within a short time period "does things" and in my opinion is one of the things that causes med poopout the worst of anything.

thats why I tell depression "newbies" the best thing they can do for themselves when going on ADs is to play it slow and steady. Once on an AD, STAY on the AD and dont play games with your meds. Dont change the dosage yourself, dont be wishy washy and decide one day you dont need the AD, only to find out two weeks later your depressed as dirt again and really do need the med. Only when returning to the med, you find out its losts its punch.

See what I mean...this combination of denial so many have (stopping their meds) along with hating side effects which leads to stopping meds, then when reality hits later, many find that their meds no longer work good anymore.

this is a big reason for antidepressant poopout in my personal opinion.

Old School


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:OldSchool thread:100623
URL: http://www.dr-bob.org/babble/20020327/msgs/100743.html